MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941816300
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 80% stenosed target lesion was located in the severely tortuous and moderately calcified middle to distal left anterior descending artery (lad).After a non-boston scientific (bsc) guidewire and extra support wire crossed the lesion, pre-dilatation was performed with 3.0 x 20 nc balloon catheter, and a non-bsc guide extension was then loop across the lesion.Subsequently, a nc balloon catheter was then removed, and a 3.00 x 16mm synergy xd drug-eluting stent (des) was advanced to treat the lesion.However, during the procedure while the stent was still in the non-bsc guide extension the shaft was bent and broke 10 inches from the hub due to friction and tortuosity.The device was removed from inside patient intact by pulling it out by the hand.The procedure was completed with a non-bsc device.There were no patient complications reported.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16915174
Report Number2124215-2023-22227
Device Sequence Number19373512
Product Code NIQ
UDI-Device Identifier08714729980964
UDI-Public08714729980964
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2024
Device Model NumberH7493941816300
Device Lot Number0029777246
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2023
Initial Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE USED: WHISPER
Patient SexUnknown